Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Very Confused~Absent Menses~Not Pregnant
|sverner1974 - Fri Feb 25, 2005 5:42 pm||
Since July of 2001 (9 months after receiving Depo Provera one time following the birth of my daughter in October 2000), I have problems with irregular periods. Since these problems began I've had 2 confirmed miscarriages and blood work done as recent as January of 2004. All blood tests came back normal. I believe they checked Estrogen, progesterone levels and other various levels and a check for liver function was done as well along with thyroid function. I am confused now as to what may be causing this lack of menses or irregular cycles. My cycle is normally 28 days in length but the past 4 years it has varied largely from no menses for 3 months to having a cycle last 31 days. After receiving the one shot of Depo, my menses remained "normal" until the above mentioned date (July 2001).
Along with this recurring problem I have noticed hair loss (small handful of hair each time I shower or comb my hair), while there is no excess hair growing anywhere else. Skin is usually clear except at the times I'm having my period (typical for my skin and hormonal changes). I notice that 2-3 days prior to full-blown period that I will spot brown or pink discharge. I try to keep track of days as my husband and I would like to have one more child (if possible). I've come to know or think I know when I ovulate (pain typically on one side or the other, cervical mucous changes, ect.)
I am dumbfounded as to why this is happening, and would these changes have occurred regardless of the Depo? Is this typical of the changes that occur with aging? I understand that my mother had problems with her menses when she reached age 40 and I was the only child she was able to carry to term (miscarriage before becoming pregnant with me).
Any Help or Advice would be appreciated. It seems no one knows what to look for. Would an over the counter supplement like Estrovent help with my cycles?
Thank You, Stephanie
|sverner1974 - Fri Feb 25, 2005 5:50 pm||
I took pregnancy tests each week so far since NOT starting period (period was due on or around 2-3-2005); all have come back NEG.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.